Group photo
Author:
XENA1956's Photo XENA1956 SparkPoints: (0)
Fitness Minutes: (82,384)
Posts: 6,479
6/1/10 12:18 A

My SparkPage
Send Private Message
Reply
I took this for about 3 years. No real side effects expect being tired and weight gain. Never really felt good either. They put me on this after I did chemo for my kidneys, to keep them in remission. I did not have cancer but Lupus was making my kidneys fail. Glad to be off of it.

Teri
TheOlderIGetTheBetterIWas

If you’re going to be able to look back on something and laugh about it, you might as well laugh about it now.
Xena1956


 current weight: 165.5 
210
195
180
165
150
TRAINOF4's Photo TRAINOF4 Posts: 2,650
5/31/10 9:23 P

My SparkPage
Send Private Message
Reply
Thanks Bloomingflower - my doc put me on folic acid. Was taking giant doses without help, but no B12 so maybe that was the answer! ?? Thanks for sharing your experience, it will definitely help emoticon emoticon emoticon

Stay calm and carry on.
CD6653280 Posts: 83
5/31/10 12:05 P

Send Private Message
Reply
I was getting sores in my mouth too and my Doc immediately put me on folate and B12 no more sores - I don't know if you want to try that but it worked for me it may work for you too.

TRAINOF4's Photo TRAINOF4 Posts: 2,650
5/30/10 9:35 P

My SparkPage
Send Private Message
Reply
Oh yeah - lots of thrush & usually drink kefir -loaded with great bacteria to help reload the gut. but with sores so bad just now it's painful to get much down. well, should say as sores WERE so bad.

They're getting better today - unfortunately noticed tongue getting white. Present sores were something other than thrush. Such weird stuff going on in my body right now. I'm getting high doses of IV steroids so the thrush isn't very surprising.

thank you for your info & I'm going to check out mayoclinic.com for more info on lots of things. Thanks for sharing the site name! Your help is invaluable to me - anything you feel is helpful or are willing to share with me I'm very appreciative of.. emoticon

Stay calm and carry on.
TREATL's Photo TREATL Posts: 6,613
5/30/10 2:45 P

My SparkPage
Send Private Message
Reply
Thrush (an overgrowth of Candida albicans fungus) is often caused by an undergrowth of protective bacteria in the body, which may be due medications (prednisone, immune suppressants, antibiotics) but also may be caused by diarrhea which removes the protective bacteria from the digestive tract. Smoking, diabetes, and anemia also may cause thrush.

Mayoclinic.com recommends using fresh-culture yogurt containing Lactobacillus acidophilus or bifidobacterium or taking acidophilus capsules if you are taking antibiotics. This often helps correct the bacterial imbalance and the thrush symptoms.

www.mayoclinic.com/health/oral-thrus
h/
ds00408


Edited by: TREATL at: 5/30/2010 (14:46)
Co-Leader, Dealing with Depression Team

“I've learned that people will forget what you said, people will forget what you did, but people will never forget how you made them feel.” ? Maya Angelou

“The art of medicine is long and life is short; opportunity fleeting; the experiment perilous; judgment flawed.”-Hippocrates, The Emperor of All Maladies

When the power of love
overcomes the love of power
the world will know peace.
--Jimi Hendrix


 current weight: 190.0 
265
236.25
207.5
178.75
150
TRAINOF4's Photo TRAINOF4 Posts: 2,650
5/30/10 2:09 A

My SparkPage
Send Private Message
Reply
Thanks so much for the info & reassurance. I had trouble with methotrexate sometimes making me stomach sick & I got thrush a lot which would go away when I stopped the MTX (although over past few months nothing seems to heal.)

SO I was afraid of taking the stuff. Obviously will do so because I want to get better, but having that info will make me less worried about side effects.

peace & blessings friend emoticon

Stay calm and carry on.
TREATL's Photo TREATL Posts: 6,613
5/29/10 1:09 A

My SparkPage
Send Private Message
Reply
I have known many people who are taking Imuran to prevent rejection of a transplanted organ. These people all tolerated the medication fairly well, with minimal side effects. Higher dosage levels may cause nausea and fatigue. Doses at the "immune modulation" level may be better tolerated. This is according to my rheumatologist.

Co-Leader, Dealing with Depression Team

“I've learned that people will forget what you said, people will forget what you did, but people will never forget how you made them feel.” ? Maya Angelou

“The art of medicine is long and life is short; opportunity fleeting; the experiment perilous; judgment flawed.”-Hippocrates, The Emperor of All Maladies

When the power of love
overcomes the love of power
the world will know peace.
--Jimi Hendrix


 current weight: 190.0 
265
236.25
207.5
178.75
150
TRAINOF4's Photo TRAINOF4 Posts: 2,650
5/29/10 12:32 A

My SparkPage
Send Private Message
Reply
As part of my AIHA (autoimmune hemolytic anemia-red cells are bursting & being destroyed so I am getting lots of blood transfusions lately) my hematologist decided to start me on Imuran. 50mg/day - I'm wondering if it's going to make me nauseous & sick.

Has anyone taken it (it is an alternative to methotrexate)? What dose & frequency did you take & how long did you take it? Or even known someone who took it?

Thanks in advance (TIA) emoticon

Stay calm and carry on.
Page: 1 of (1)  

Report Innappropriate Post

Other Living with Rheumatoid Autoimmune Disease(RAD) General Team Discussion Forum Posts

Topics:
Last Post:
10/26/2019 9:35:34 AM



Thread URL: https://sparkrecipes.sparkpeople.com/myspark/team_messageboard_thread.asp?board=0x959x34450880

Review our Community Guidelines